On the number of vanishing cycles in Lefschetz fibrations

Research output: Contribution to journalArticle

23 Citations (Scopus)

Abstract

We prove a lower bound for the number of (nonseparating) vanishing cycles of a genus-g Lefschetz fibration. We also show that a fiber sum X#fX for a Lefschetz fibration X → S2 is a minimal symplectic 4-manifold.

Original languageEnglish
Pages (from-to)449-456
Number of pages8
JournalMathematical Research Letters
Volume6
Issue number3-4
Publication statusPublished - Jan 1 1999

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)

Cite this